International Journal of Science and Technology

International Journal of Science and Technology>> Volume 7, Number 9, September 2017

International Journal of Science and Technology

A Mathematical Model and Simulation of Virus Epidemics in Varroa-infested Honey Bee Colonies

Full Text Pdf Pdf
Author R. O. Olayiwola , R. E. Asibor , A. A. Mohammed , O. A. Odebiyi , E. I. Kolo
On Pages 807-816
Volume No. 2
Issue No. 12
Issue Date December, 2012
Publishing Date December, 2012
Keywords honey bee, Varroa destructor, hemolymph, animal pollinators, phoretic phase, virus-free equilibrium


We present a simple mathematical model describing the infection of a honeybee colony by the Acute Paralysis Virus (APV), which is carried by parasitic varroa mites. We make reasonable assumptions about the model and conduct a linear stability analysis. We provide the analytical solution via homotopy perturbation method (HPM) and the results are presented graphically. Our results show that epidemic occurs and that and play a crucial role in the growth and decline of the populations size of healthy and infected bees. This is an indication that the healthy bee colonies can be maintained if the population size of virus carrying mites can be controlled.

    Journal of Science and Technology | Journal of Information and Communication Technology     
2010 IRPN Publishers